MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6842905
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros %a1c results were obtained from a single sample processed using vitros chemistry products hba1c reagent lot: 1539-45-3118 on a vitros 5600 integrated system.The results were higher than expected when compared to the result obtained on from a finger capillary puncture sample using a siemens dca vantage point of care (poc) test system.Vitros %a1c sample results of 6.7% and 6.9% vs the expected result of 5.5% biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros hba1c results were obtained from a sample obtained from the vitros operator at the customer site for troubleshooting purposes only and was not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros %a1c results were obtained from a single sample processed using vitros chemistry products hba1c reagent lot: 1539-45-3118 on a vitros 5600 integrated system.The results were higher than expected when compared to the result obtained on from a finger capillary puncture sample using a siemens dca vantage point of care (poc) test system.The assignable cause cannot be determined with the information provided.Historical vitros hba1c lot: 1539-45-3118 results were within expectation; therefore, a reagent issue is not a likely contributor to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros hba1c reagent lot: 1539-45-3118.It is unknown if the customer was following the tube manufacturers guidelines for sample preparation and it is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.Diagnostic within-run precision testing to assess instrument performance was not processed, therefore, an analyzer performance issue cannot be ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS HBA1C REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24552175
Report Number1319808-2026-00015
Device Sequence Number14852321
Product Code PDJ
UDI-Device Identifier10758750030729
UDI-Public(01)10758750030729(17)261209(11)241209(10)453118
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6842905
Device Lot Number1539-45-3118
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown